How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask TherapistJen Your Own Question
TherapistJen
TherapistJen, LCSW, CPC
Category: Mental Health
Satisfied Customers: 3527
Experience:  Licensed Clinical Social Worker.
64783947
Type Your Mental Health Question Here...
TherapistJen is online now
A new question is answered every 9 seconds

I am so glad that I found you! I am 52 years old. Over two

This answer was rated:

I am so glad that I found you! I am 52 years old. Over two years ago, my perimenopause symptoms hit me so hard. I was always a confident and capable woman with no anxiety or personal issues. I am a shell of the woman that I used to be. Almost overnight, I was hit with terrible anxiety and panic attacks. The hot flashes came after the anxiety hit and I had numerous hot flashes per day. I suffered for months and my OB/GYN told me that HRT is not an option for me because I am classified as high risk for breast cancer. I was put on 10mg of Lexapro which gave me horrible headaches. When the dose was dropped to 5mg, my anxiety and panic attacks disappeared. I stayed on this dose for 2 years. I feel that this has almost destroyed my marriage. the LExapro made me very angry all of the time, but it was better than the anxiety. After 2 yeares, I tapered off very slowly to 2.5 mgs and felt fine. Now I am off of Lexapro for 5 weeks and I feel awful again. No panic attacks, but I have terrible anxiety, mood swings and the worst insminia of my life. I was told that this could very well be withdrawal from the Lexapro. Could this be true? I can handle everything but the anxiety. I will take it all. I just want to feel like myself again. I feel so helpless. I have been exercising and taking natural supplements to help. Is there anything that you can suggest? I am 52 years old. How much longer will this last? I just had my period after 4 months of not having it. Is there ever going to be an end to this awful way of life? Your advice is so appreciated.
JA: How long have you been dealing with this? Is there anything in particular that seems to make the symptoms better or worse?
Customer: No. I just need advice.
JA: Anything else in your medical history you think the Psychologist should know?
Customer: No.

I am sorry to hear how you are suffering. Your symptoms of peri menopause are real and can feel debilitating. There is no way to predict how long it will all last as everyone is different. I would suggest that you speak with your doctor about https://brisdelle.com/ it is a very low dose and has shown to reduce the severity of symptoms. There is also a natural non drug alternative called Relizen.com Please make sure you don't start anything until discussing these options with your doctor especially since you mentioned your increased risk.

I would also suggest finding some guided meditation to deal with the anxiety...focus on your breathing and this may help. Yoga may also be helpful as well. It is a tough time for sure..be open with your loved ones about what you re going though and hopefully they can respond with love and empathy.

I await your thoughts.

I am here when you are available.

Jen

Checking back in with you to see that you are okay.

TherapistJen and other Mental Health Specialists are ready to help you
Customer: replied 2 months ago.
Thank you for the information. I have never had anxiety and mood swings in my life until I hit this age and it is very hard to deal with.
I completely understand and am so glad you reached out. Please talk to your doc about additional support it may be very beneficial.
Thank you for the positive rating. Please request me again in a new question by writing for therapist Jen only and it will come to me. I am here to support you.
Customer: replied 2 months ago.
Thanks s much. I will definitely request you again.
Be well and try and remember these feelings don't last. Meditate, exercise and clear your no d as much as possible. Exercise can help tremendously.